NORWALK, Conn. — Norwalk Police are investigating the third death due to an overdose on opiate-laced crack cocaine in the past week, according to the Hour.
Police told the Hour that they responded to a home on Allview Avenue, where they found a person who had overdosed. The identity or more details about the person have not been released, but a police spokesperson told the Hour that the scene was consistent with a series of other overdoses that took place over the weekend.
A total of seven people were found to have overdosed on crack cocaine laced with an opiate, according to police. The first three overdoses occurred between 8 a.m. and 9 a.m. on Saturday, and took place on Quaker Road, Suncrest Road and Perry Avenue. Two people died as a result of these initial three overdoses, police said.
Later that afternoon, one person overdosed at a motel on Westport Avenue and another was taken to the hospital for an overdose from an address on Arch Street, police said. Two more overdoses were reported after 1 a.m. Sunday that were consistent with the earlier ones, police said.
Police have arrested two people in the past few days and charged them with selling crack cocaine laced with Fentanyl, a powerful opiate.
Eric Frank, 29, was arrested on Saturday night after police set up a controlled purchase of crack from him in the parking lot of Best Buy, according to police. He struggled with police and later tried to break free of his shackles after getting his hands on a handcuff key at the hospital, but was thwarted, police said.
On Monday, police set up a controlled purchase of Fentanyl-laced crack cocaine from Derrick Wiggins, 43, of Waterbury. Police said that Wiggins also tried to resist but was eventually taken into custody.
Police have not said that there is a definitive connection between the two arrests and the overdoses, but they are continuing to investigate the cases. They are also awaiting lab results from evidence seized, according to the Hour.
Click here to follow Daily Voice Norwalk and receive free news updates.